Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 13, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Apr 2, 2009, 2:36 AM CDT for 5 counties in Texas. It took effect at Apr 2, 2009, 3:00 AM CDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2009, 2:36 AM CDT (07:36 UTC)
- In effect from
- Apr 2, 2009, 3:00 AM CDT
- Expired
- Apr 2, 2009, 8:00 PM CDT
- In force
- 17 hr
- Issued by
- NWS Fort Worth, TX
Counties Eastland County, TX, Jack County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX
The radar
The Dyess AFB radar (KDYX), 73 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3418 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KFWD 020736 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 236 AM CDT THU APR 2 2009 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... ... .A STRONG COLD FRONT WILL BRING VERY STRONG AND GUSTY WEST TO NORTH WEST WINDS AND VERY DRY AIR TO THE NORTHWEST COUNTIES THROUGH THIS AFTERNOON. THE RED FLAG WARNING IS FOR AREAS NORTHWEST OF A GORMAN...MINERAL WELLS...JACKSBORO LINE. CONDITIONS WILL IMPROVE LATE THIS AFTERNOON AS HUMIDITY LEVELS RISE. TXZ091-020845- /O.CAN.KFWD.FW.A.0006.090402T1700Z-090403T0100Z/ MONTAGUE- 236 AM CDT THU APR 2 2009 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE FIRE WEATHER WATCH. $$ TXZ100-101-115-116-129-021700- /O.UPG.KFWD.FW.A.0006.090402T1700Z-090403T0100Z/ /O.NEW.KFWD.FW.W.0013.090402T0800Z-090403T0100Z/ YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND- 236 AM CDT THU APR 2 2009 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A COMBINATION OF DRY FUELS...GUSTY WEST WINDS OF 25 TO 35 MPH AND RELATIVE HUMIDITY LEVELS BELOW 30 PERCENT WILL CREATE EXTREME FIRE DANGER GORMAN...MINERAL WELLS...JACKSBORO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
2 follow-up statements
000 WWUS84 KFWD 021646 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1146 AM CDT THU APR 2 2009 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... ... .A STRONG COLD FRONT WILL BRING VERY STRONG AND GUSTY WEST TO NORTH WEST WINDS AND VERY DRY AIR TO THE NORTHWEST COUNTIES THROUGH THIS AFTERNOON. THE RED FLAG WARNING IS FOR AREAS NORTHWEST OF A GORMAN...MINERAL WELLS...JACKSBORO LINE. CONDITIONS WILL IMPROVE LATE THIS AFTERNOON AS HUMIDITY LEVELS RISE. TXZ100-101-115-116-129-030100- /O.CON.KFWD.FW.W.0013.000000T0000Z-090403T0100Z/ YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND- 1146 AM CDT THU APR 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A COMBINATION OF DRY FUELS...GUSTY WEST WINDS OF 25 TO 35 MPH AND RELATIVE HUMIDITY LEVELS BELOW 30 PERCENT WILL CREATE EXTREME FIRE DANGER GORMAN...MINERAL WELLS...JACKSBORO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
000 WWUS84 KFWD 030046 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 746 PM CDT THU APR 2 2009 ...RED FLAG WARNING WILL EXPIRE AT 8 PM... .GUSTY NORTHWEST WINDS HAVE DECREASED SUFFICIENTLY TO ALLOW THE RED FLAG WARNING TO EXPIRE AT 8 PM. TXZ100-101-115-116-129-030200- /O.EXP.KFWD.FW.W.0013.000000T0000Z-090403T0100Z/ YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND- 746 PM CDT THU APR 2 2009 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... GUSTY NORTHWEST WINDS HAVE DECREASED SUFFICIENTLY TO ALLOW THE RED FLAG WARNING TO EXPIRE AT 8 PM. $$ 13
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Apr 2, 1:56 AM CDT, 40 minutes earlier.
Area forecast discussion, Apr 2, 1:56 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 156 AM CDT THU APR 2 2009 .UPDATE... HAVE JUST ISSUED A SEVERE THUNDERSTORM WATCH FOR AREAS ALONG AND SOUTHEAST OF A KAUFMAN TO GOLDTHWAITE LINE THROUGH 8AM. LINE OF CONVECTION CURRENTLY EXTENDS FROM NEAR GOLDTHWAITE TO SOUTH OF OZONA. EXPECT THIS ACTIVITY TO SPREAD ACROSS OUR SOUTHERN ZONES THROUGH 12Z...AND POSSIBLY INTO OUR EASTERN/NORTHEASTERN ZONES AFTER DAYBREAK. CONVECTION IS ELEVATED...BUT STEEP LAPSE RATES WILL LEND TOWARD A LARGE HAIL THREAT AS THESE STORMS OVERSPREAD OUR SOUTHERN COUNTIES. SCHULTZ && .AVIATION... POWERFUL STORM SYSTEM WHICH WILL AFFECT NORTH TEXAS OVERNIGHT IS NOW MOVING INTO WEST TX. THE MAIN AVIATION CONCERN OVER THE NEXT 18 HRS WILL BE STRONG CROSSWINDS BEHIND THE SYSTEM...WHICH WILL BE AOA 25G35KT BETWEEN 0215/0302. WIND SHEAR WILL BE POSSIBLE IN THE EARLY MORNING HOURS BEFORE SURFACE WINDS INCREASE AND VEER AS THE FRONT MOVES THROUGH AROUND 12Z. STRONG WEST WINDS WILL FOLLOW FOR MUCH OF THE DAY. THE NW WINDS WILL NOT ARRIVE UNTIL AROUND 03/02Z WHEN SPEEDS WILL DECREASE DRAMATICALLY. MVFR CIGS ARE EXPECTED IN THE METROPLEX AS THE FRONT PASSES WITH IFR CIGS POSSIBLE IN WACO. PRECIP CHANCES ARE LOW...BUT STORMS MAY BLOSSOM ALONG A KDAL TO KACT LINE AND HAVE INCLUDED TSRA FOR THOSE TAF SITES. SH/13 && .PREV UPDATE... .UPDATE... COMPACT UPPER LEVEL LOW WILL RACE THROUGH THE SOUTHERN PLAINS OVERNIGHT WITH INCREASING DYNAMIC FORCING OVERSPREADING NORTH TEXAS AFTER MIDNIGHT. INSTABILITY IS CURRENTLY WEAK TO NON- EXISTENT AS GULF MOISTURE HAS YET TO RETURN TO THE REGION. MODELS INDICATE DEWPOINTS WILL CLIMB INTO THE 50S...BUT MUCH OF THIS AIR WILL REMAIN UNTAPPED BELOW A STRONG CAP. INSTEAD...CONVECTION TONIGHT WILL PRIMARILY BE ELEVATED...AND MODELS HAVE A VERY DIFFICULT TIME WITH IDENTIFYING MOISTURE ABOVE THE SURFACE DUE TO LIMITED OBSERVATIONS. THE 7 PM RAOBS FROM DRT/CRP SHOW MIXING RATIOS AT 5 AND 7 RESPECTIVELY...AND RUC/NAM FORECASTS HAVE NOW INITIALIZED THIS AND ARE ADVECTING THIS MOISTURE INTO NORTH TEXAS AFTER MIDNIGHT. FROM THE LAST RUN TO THIS RUN...THE FORECAST SOUNDINGS OVER NORTH TEXAS ARE NOW MUCH MORE UNSTABLE. POCKETS OF ELEVATED MUCAPE OVER 1500 J/KG ARE PROGGED TO OCCUR WITHIN A THERMAL PROFILE THAT FEATURES -20C AT 500MB AND -32C AT 400 MB. IN THE PRESENCE OF DEEP LAYER SHEAR...THIS IS INDICATES LARGE HAIL WILL BE THE PRIMARY THREAT. EXPECT SCATTERED STORMS RAPIDLY ERUPT LATE TONIGHT...PROBABLY AFTER 3 AM...AND QUICKLY RACE NORTHEAST. FOR THE UPDATE HAVE RAISED POPS...MAINLY OVER THE SOUTHEAST HALF OF THE CWA...WHERE THE INTERCEPTION OF BEST MOISTURE/INSTABILITY WILL OCCUR LATE TONIGHT. THIS IS IN LINE WITH 0Z NAM/RUC AND 18Z GFS AS WELL AS SPC FORECASTS. HAVE ALSO RAISED MIN TEMPS ACROSS THE BOARD AS COLD AIR SHOULD LAG THE WIND SHIFT BY SEVERAL HOURS. TR.92 && .PREV DISCUSSION... /ISSUED 337 PM CDT WED APR 1 2009/ UPPER LEVEL SYSTEM CURRENTLY OVER COLORADO WILL MOVE ACROSS OKLAHOMA TONIGHT. BEST CHANCE FOR RAIN WILL BE ACROSS THE EASTERN HALF OF NORTH TEXAS TONIGHT AS THE UPPER LEVEL DYNAMICS ARRIVE IN SUPPORT OF THE SURFACE LOW AND DRYLINE/COLD FRONT. COLD FRONT WILL OVERTAKE DRYLINE OVER NORTH TEXAS TONIGHT WITH VERY STRONG WINDS BEHIND IT. A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF NORTH TEXAS BEGINNING AT 6 AM CDT. COLD FRONT WILL QUICKLY SWEEP ACROSS THE REGION AND THE WINDS WILL DECREASE FROM WEST TO EAST IN THE EVENING HOURS. MOISTURE RETURN IS STILL VERY MEAGER AT THIS HOUR WITH DEWPOINTS ACROSS NORTH TEXAS IN THE UPPER 20S TO MID 30S. DEWPOINTS IN THE 40S STRETCH FROM ROUGHLY SAN ANTONIO TO HOUSTON WITH 50F PLUS DEWPOINTS ALONG THE COAST. THE RUC AND 18Z NAM HAVE INITIALIZED ON THIS WELL AND ARE STILL FORECASTING 50F DEWPOINTS TO SURGE TO NEAR THE I-20 CORRIDOR BY MIDNIGHT. PRECIPITATION/STORM INITIATION IS EXPECTED TO HOLD OFF UNTIL LATE TONIGHT/EARLY THURSDAY MORNING. GIVEN THE STRONG CAP AND STEEP MID LEVEL LAPSE RATES...STRONG TO SEVERE ELEVATED STORMS WITH THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE TONIGHT. PRECIPITATION WILL COME TO END ACROSS THE EASTERN HALF OF THE CWA DURING THE MORNING HOURS ON THURSDAY WITH SOME WRAP AROUND PRECIPITATION BEHIND THE UPPER LEVEL LOW POSSIBLE ACROSS THE NORTHEASTERN COUNTIES THURSDAY AFTERNOON. AS HAS BEEN ADVERTISED FOR THE PAST FEW DAYS...VERY STRONG WEST WINDS WITH GUSTS UP TO 50 MPH WILL OCCUR FOR MUCH OF THE DAY ON THURSDAY. MODELS INDICATE THAT THE HIGHEST WIND SPEEDS AND GUSTS WILL OCCUR ACROSS THE WESTERN HALF OF NORTH TEXAS. A MUCH COOLER DAY IS EXPECTED ON THURSDAY WITH THE WINDS HAVING A BIG EFFECT ON THE WIND CHILL. AS THE SURFACE HIGH PRESSURE SETTLES OVER THE REGION THURSDAY NIGHT...LIGHT WINDS WILL ALLOW TEMPERATURES TO COOL INTO THE MID 30S TO LOWER 40S. A QUICK WARM UP IS EXPECTED BEFORE THE NEXT COLD FRONT ARRIVES ON SUNDAY MORNING. PRECIPITATION CHANCES LOOK DISMAL WITH THIS FRONT AND HAVE LOWERED POPS TO 20 PERCENT OVER MAINLY THE EASTERN HALF OF THE CWA. CHANCE FOR SEVERE WEATHER WITH SATURDAY/S SYSTEM DO NOT LOOK PROMISING BUT MODEL SOUNDINGS IN THE NORTHEAST SATURDAY NIGHT INDICATE STEEP MID LEVEL LAPSE RATES AGAIN THAT COULD SUPPORT LARGE HAIL IF STORMS DEVELOP. THE AIR BEHIND THE FRONT ON SUNDAY HAS ORIGINS OUT OF WESTERN CANADA AND TEMPERATURES SUNDAY NIGHT ARE EXPECTED TO BE THE COLDEST OF THE WEEK. NORTHWEST FLOW ALOFT AND NORTHERLY WINDS AT THE SURFACE WILL KEEP US NEAR OR BELOW NORMAL HEADING INTO NEXT WEEK. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 41 73 55 78 49 / 0 0 0 10 10 WACO, TX 43 75 57 82 55 / 0 0 0 10 10 PARIS, TX 36 70 52 74 51 / 0 0 0 10 20 DENTON, TX 39 71 54 78 45 / 0 0 0 10 10 MCKINNEY, TX 37 71 54 78 50 / 0 0 0 10 10 DALLAS, TX 41 74 57 77 50 / 0 0 0 10 10 TERRELL, TX 40 71 56 79 53 / 0 0 0 10 10 CORSICANA, TX 42 71 55 79 53 / 0 0 0 10 10 TEMPLE, TX 42 76 55 83 55 / 0 0 0 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR TXZ091-100-101-115-116-129. &&
Hazardous weather outlook, Apr 1, 9:25 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 925 PM CDT WED APR 1 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 925 PM CDT WED APR 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT ACROSS ALL OF NORTH TEXAS. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE ONGOING THURSDAY MORNING OVER THE EASTERN COUNTIES. SOME STORMS MAY PRODUCE LARGE HAIL. A WIND ADVISORY IS IN EFFECT THURSDAY FOR THE ENTIRE AREA FOR WEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. A FIRE WEATHER WATCH IS IN EFFECT NORTHWEST OF A RISING STAR...MINERAL WELLS...SAINT JO LINE THURSDAY. THERE IS ANOTHER CHANCE FOR STRONG TO SEVERE THUNDERSTORMS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED AFTER MIDNIGHT. 13
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:56 AM CDT | Special Weather Statement | FWD | Bosque | 34 min |
| Apr 2, 3:24 AM CDT | Special Weather Statement | FWD | Hill | 36 min |
| Apr 2, 3:31 AM CDT | Special Weather Statement | FWD | Ellis | 29 min |
| Apr 2, 4:09 AM CDT | Special Weather Statement | FWD | Falls | 36 min |
| Apr 2, 4:12 AM CDT | Special Weather Statement | FWD | Limestone, Navarro | 33 min |
| Apr 2, 4:36 AM CDT | Special Weather Statement | FWD | Henderson, Van Zandt | 24 min |
| Apr 2, 4:41 AM CDT | Special Weather Statement | FWD | Milam | 34 min |
| Apr 2, 4:58 AM CDT | Special Weather Statement | FWD | Van Zandt | 32 min |
| Apr 2, 5:10 AM CDT | Special Weather Statement | FWD | Henderson | 35 min |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.